Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dantecubit

Zinc causing acne?

I notice that when I take zinc I break out. The effect is immediate and dramatic enough that I know it is the zinc and not something else. I have tried several different forms of zinc with the same results. I was thinking that zinc's mild androgenic effect could be the culprit. Any other ideas?

Share this post


Link to post
Share on other sites

hmm.. i havent heard of this one. Ive been on zinc for a while, i believe I see a slight improvement from it due to its anti-inflammatory effects but im not sure to be honest. This is a good question though, and im interested to see if others believe it negatively effects them.

Share this post


Link to post
Share on other sites

Hi,

I have noticed this - when I would take zinc my skin would get much much worse. This might be because zinc increases the body's production of testosterone (some people including bodybuilders take zinc in order to increase their testosterone levels and studies have shown this effect). A number of people have experienced worsened acne and you can see that by doing a search on this forum and on the internet. In light of this I don't understand how some people swear by zinc as an acne cure.

Share this post


Link to post
Share on other sites

so i guess its possible that despite its antiinflammatory effects it might be causing more acne in the longrun. Im up for trying new things, and since my face has been looking so good due to my diet/lifestyle change, ill drop out zinc tabs for a week or two, and see if i notice any improvement. Ill let you guys know.

Share this post


Link to post
Share on other sites

Wtf??? I thought ppl used zinc to DECREASE androgen levels, have heard many reports of it being taken as an acne treatment, I am confused now...

Share this post


Link to post
Share on other sites

I have been using zinc citrate for 4 months now. It has completely cleared up my body acne. My face has also improved but I still break out. My question is will my face completely clear up too? Please let me know about your experience

Share this post


Link to post
Share on other sites

Well for me zinc couse acne!!! Damn it is effect level of testosterone. Example ZMA that contain zinc it is sure makes me break out ><

Share this post


Link to post
Share on other sites

That would be bad, why am I taking these zink pills then? :eh: They make me feel nauseous as well. I have only been taking them for a week and was hoping they would help with my acne. I figured my zink levels would be low because I'm a vegetarian so it wouldnt hurt to up my zink intake. But so far my skin has not been getting better, slightly worse even. But I've changed a number of things in my diet and regimine so it could have a lot of causes.

Share this post


Link to post
Share on other sites

I have read that zinc should always be balanced with copper. If that is the case, then maybe its a lack of copper combined with zinc that is causing you to break out. I take supplements called Nicomide, prescribed by derm, that contain zinc and copper. They seem to work well

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×